Alert archive / Montana / Winter Weather Advisories in 2012
Winter Weather Advisory 49, NWS Missoula, MT
NWS Missoula, MT issued this winter weather advisory at Oct 24, 2012, 1:53 PM MDT for 5 counties in Montana; Idaho County, Idaho. It took effect at Oct 25, 2012, 12:00 AM MDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Oct 24, 2012, 1:53 PM MDT (19:53 UTC)
- In effect from
- Oct 25, 2012, 12:00 AM MDT
- Expired
- Oct 25, 2012, 12:00 PM MDT
- In force
- 12 hr
- Issued by
- NWS Missoula, MT
Counties Idaho County, ID, Granite County, MT, Mineral County, MT, Missoula County, MT, Ravalli County, MT, Sanders County, MT
The radar
The Missoula radar (KMSX), 55 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 7.9 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 732 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
909 WWUS45 KMSO 241953 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 153 PM MDT WED OCT 24 2012 IDZ006-MTZ004-006-251000- /O.NEW.KMSO.WW.Y.0049.121025T0600Z-121025T1800Z/ SOUTHERN CLEARWATER MOUNTAINS-LOWER CLARK FORK REGION- BITTERROOT/SAPPHIRE MOUNTAINS- 153 PM MDT WED OCT 24 2012 /1253 PM PDT WED OCT 24 2012/ ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT MDT /11 PM PDT/ TONIGHT TO NOON MDT /11 AM PDT/ THURSDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM MIDNIGHT MDT /11 PM PDT/ TONIGHT TO NOON MDT /11 AM PDT/ THURSDAY. * IMPACTS/TIMING: SNOW WILL BEGIN THIS EVENING...BUT LIKELY NOT START ACCUMULATING UNTIL AFTER MIDNIGHT. ROADS MAY BECOME SLICK CAUSING HAZARDOUS TRAVEL...ESPECIALLY OVER BRIDGES AND MOUNTAIN PASSES. * SNOW ACCUMULATIONS: 4 TO 6 INCHES OVER LOLO...LOOKOUT AND LOST TRAIL PASSES AND THE HIGHER TERRAIN. 1 TO 3 INCHES IN THE LOWER VALLEY LOCATIONS. * LOCATIONS IMPACTED INCLUDE...DIXIE...ELK CITY...HIGHWAY 12 LOWELL TO LOLO PASS...EVARO HILL...HIGHWAY 200 THOMPSON FALLS TO PLAINS...HIGHWAY 200 TROUT CREEK TO HERON...I-90 LOOKOUT PASS TO HAUGAN...HIGHWAY 93 SULA TO LOST TRAIL PASS...LOLO PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ MTZ005-251000- /O.NEW.KMSO.WW.Y.0049.121025T0900Z-121025T1800Z/ MISSOULA/BITTERROOT VALLEYS- 153 PM MDT WED OCT 24 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 3 AM TO NOON MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 3 AM TO NOON MDT THURSDAY. * IMPACTS/TIMING: SNOW WILL BEGIN EARLY TOMORROW MORNING AND WILL LIKELY REACH ITS HIGHEST INTENSITY DURING THE MORNING COMMUTE. MOST OF THE ACCUMULATIONS WILL OCCUR ON GRASSY SURFACES...ALTHOUGH ROADS COULD BE IMPACTED WITH UP TO AN INCH OF ACCUMULATION IN THE MORNING. ROADS MAY BECOME SLICK...PARTICULARLY OVER BRIDGES. * SNOW ACCUMULATIONS: UP TO AN INCH...LOCALLY UP TO 2 INCHES. * LOCATIONS IMPACTED INCLUDE...BITTERROOT VALLEY...MISSOULA PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
4 follow-up statements
304 WWUS45 KMSO 251003 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 403 AM MDT THU OCT 25 2012 IDZ006-MTZ004-006-251800- /O.CON.KMSO.WW.Y.0049.000000T0000Z-121025T1800Z/ SOUTHERN CLEARWATER MOUNTAINS-LOWER CLARK FORK REGION- BITTERROOT/SAPPHIRE MOUNTAINS- 403 AM MDT THU OCT 25 2012 /303 AM PDT THU OCT 25 2012/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT /11 AM PDT/ TODAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT /11 AM PDT/ TODAY. * IMPACTS/TIMING: SNOW WILL CONTINUE TO FALL THROUGH THE MORNING. ROADS MAY BECOME SLICK CAUSING HAZARDOUS TRAVEL...ESPECIALLY OVER BRIDGES AND MOUNTAIN PASSES. * SNOW ACCUMULATIONS: 1 TO 3 INCHES OVER LOLO...LOOKOUT AND LOST TRAIL PASSES AND THE HIGHER TERRAIN. * LOCATIONS IMPACTED INCLUDE...DIXIE...ELK CITY...HIGHWAY 12 LOWELL TO LOLO PASS...EVARO HILL...HIGHWAY 200 THOMPSON FALLS TO PLAINS...HIGHWAY 200 TROUT CREEK TO HERON...I-90 LOOKOUT PASS TO HAUGAN...HIGHWAY 93 SULA TO LOST TRAIL PASS...LOLO PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ MTZ005-251800- /O.CON.KMSO.WW.Y.0049.000000T0000Z-121025T1800Z/ MISSOULA/BITTERROOT VALLEYS- 403 AM MDT THU OCT 25 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TODAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TODAY. * IMPACTS/TIMING: SNOW THIS TOMORROW MORNING WILL LIKELY REACH ITS HIGHEST INTENSITY DURING THE MORNING COMMUTE. MOST OF THE ACCUMULATIONS WILL OCCUR ON GRASSY SURFACES... ALTHOUGH ROADS COULD BE IMPACTED WITH UP TO AN INCH OF ACCUMULATION IN THE MORNING. ROADS MAY BECOME SLICK... PARTICULARLY OVER BRIDGES. * SNOW ACCUMULATIONS: UP TO AN INCH. * LOCATIONS IMPACTED INCLUDE...BITTERROOT VALLEY...MISSOULA PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
193 WWUS45 KMSO 251005 CCA WSWMSO URGENT - WINTER WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE MISSOULA MT 405 AM MDT THU OCT 25 2012 IDZ006-MTZ004-006-251800- /O.CON.KMSO.WW.Y.0049.000000T0000Z-121025T1800Z/ SOUTHERN CLEARWATER MOUNTAINS-LOWER CLARK FORK REGION- BITTERROOT/SAPPHIRE MOUNTAINS- 405 AM MDT THU OCT 25 2012 /305 AM PDT THU OCT 25 2012/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT /11 AM PDT/ TODAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT /11 AM PDT/ TODAY. * IMPACTS/TIMING: SNOW WILL CONTINUE TO FALL THROUGH THE MORNING. ROADS MAY BECOME SLICK CAUSING HAZARDOUS TRAVEL...ESPECIALLY OVER BRIDGES AND MOUNTAIN PASSES. * SNOW ACCUMULATIONS: 1 TO 3 INCHES OVER LOLO...LOOKOUT AND LOST TRAIL PASSES AND THE HIGHER TERRAIN. * LOCATIONS IMPACTED INCLUDE...DIXIE...ELK CITY...HIGHWAY 12 LOWELL TO LOLO PASS...EVARO HILL...HIGHWAY 200 THOMPSON FALLS TO PLAINS...HIGHWAY 200 TROUT CREEK TO HERON...I-90 LOOKOUT PASS TO HAUGAN...HIGHWAY 93 SULA TO LOST TRAIL PASS...LOLO PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ MTZ005-251800- /O.COR.KMSO.WW.Y.0049.000000T0000Z-121025T1800Z/ MISSOULA/BITTERROOT VALLEYS- 405 AM MDT THU OCT 25 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TODAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TODAY. * IMPACTS/TIMING: SNOW THIS MORNING WILL LIKELY REACH ITS HIGHEST INTENSITY DURING THE MORNING COMMUTE. MOST OF THE ACCUMULATIONS WILL OCCUR ON GRASSY SURFACES... ALTHOUGH ROADS COULD BE IMPACTED WITH UP TO AN INCH OF ACCUMULATION IN THE MORNING. ROADS MAY BECOME SLICK... PARTICULARLY OVER BRIDGES. * SNOW ACCUMULATIONS: UP TO AN INCH. * LOCATIONS IMPACTED INCLUDE...BITTERROOT VALLEY...MISSOULA PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
583 WWUS45 KMSO 251453 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 853 AM MDT THU OCT 25 2012 MTZ004-005-251600- /O.CAN.KMSO.WW.Y.0049.000000T0000Z-121025T1800Z/ LOWER CLARK FORK REGION-MISSOULA/BITTERROOT VALLEYS- 853 AM MDT THU OCT 25 2012 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WINTER WEATHER ADVISORY. ALTHOUGH LIGHT SNOW SHOWERS WILL CONTINUE THROUGH THE MORNING...ACCUMULATIONS ON ROADWAYS ARE NO LONGER EXPECTED. $$ IDZ006-MTZ006-251800- /O.CON.KMSO.WW.Y.0049.000000T0000Z-121025T1800Z/ SOUTHERN CLEARWATER MOUNTAINS-BITTERROOT/SAPPHIRE MOUNTAINS- 853 AM MDT THU OCT 25 2012 /753 AM PDT THU OCT 25 2012/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT /11 AM PDT/ TODAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT /11 AM PDT/ TODAY. * IMPACTS/TIMING: SNOW WILL CONTINUE TO FALL THROUGH THE MORNING. ROADS MAY BECOME SLICK CAUSING HAZARDOUS TRAVEL... ESPECIALLY OVER BRIDGES AND MOUNTAIN PASSES. * SNOW ACCUMULATIONS: 1 TO 3 INCHES OVER LOLO AND LOST TRAIL PASSES AND THE HIGHER TERRAIN. * LOCATIONS IMPACTED INCLUDE...DIXIE...ELK CITY...HIGHWAY 12 LOWELL TO LOLO PASS...HIGHWAY 93 SULA TO LOST TRAIL PASS... LOLO PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
644 WWUS45 KMSO 251749 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1149 AM MDT THU OCT 25 2012 IDZ006-MTZ006-251900- /O.EXP.KMSO.WW.Y.0049.000000T0000Z-121025T1800Z/ SOUTHERN CLEARWATER MOUNTAINS-BITTERROOT/SAPPHIRE MOUNTAINS- 1149 AM MDT THU OCT 25 2012 /1049 AM PDT THU OCT 25 2012/ ...WINTER WEATHER ADVISORY WILL EXPIRE AT NOON MDT /11 AM PDT/ TODAY... THE WINTER WEATHER ADVISORY WILL EXPIRE AT NOON MDT /11 AM PDT/ TODAY. ALTHOUGH SNOW SHOWERS WILL CONTINUE THROUGH THE AFTERNOON, THE HEAVIEST IMPACTING SNOW HAS COME TO AN END. LOLO AND LOST TRAIL PASSES MAY STILL BECOME SNOW COVERED AT TIMES UNDER HEAVIER SHOWERS. $$
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this winter weather advisory went out at Oct 24, 3:07 AM MDT, 10 hours 46 minutes earlier.
Area forecast discussion, Oct 24, 3:07 AM MDT, 10 hours 46 minutes before
Area Forecast Discussion National Weather Service Missoula MT 307 AM MDT Wed Oct 24 2012 .DISCUSSION...A short period of ridging this morning will keep most of the showers in the mountains this morning with partly cloudy skies in the valleys. Fog this morning is a concern with high humidity and frequent breaks in the clouds allowing cooling. Late this afternoon a weak wave energy now over the west coast will work its way into central Idaho causing increased snow showers over the Clearwater and western Bitterroot mountains. This evening through Thursday morning this wave will push through western Montana causing more snow showers. Around half an inch to an inch of snow is expected in the valleys with a few inches in the mountains. The cool and unsettled pattern will continue into next week. Forecast models are showing the potential for a slight warming trend this weekend. Until the weekend, valley locations will continue to have the potential for snow, with the next good shot of moisture occurring Friday night into Saturday. && .AVIATION...Partial mountain obscurations will increase this afternoon with an approaching shortwave. Snow showers will spread across central Idaho after 21Z and western Montana after 00Z reaching KGPI before 12Z and cause lower ceilings and visibility. Expect rapidly changing conditions this evening. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...None. ID...None. && Follow us on Facebook and Twitter! https://www.facebook.com/US.NationalWeatherService.Missoula.gov https://www.twitter.com/NWSMissoula
Nearby
Winter Weather Advisories in Montana, 2012Winter Weather Advisories in Idaho, 2012Every winter weather advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.